Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 7, 2016, 12:03 PM CDT for Barry County, McDonald County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 12:03 PM CDT (17:03 UTC)
- Expired
- Aug 7, 2016, 6:59 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WGUS53 KSGF 071703
FFWSGF
MOC009-119-072300-
/O.NEW.KSGF.FF.W.0066.160807T1703Z-160807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHERN BARRY COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 1202 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
BIG SUGAR CREEK STATE PARK... ROARING RIVER STATE PARK...
CASSVILLE... ANDERSON...
NOEL... DODGE...
SHELL KNOB... GOODMAN...
SOUTH WEST CITY... SELIGMAN...
PINEVILLE... EXETER...
BUTTERFIELD... WASHBURN...
LANAGAN... GOLDEN...
EMERALD BEACH... EAGLE ROCK...
CAYUGA... CHAIN-O-LAKES...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE DD AT THE ELK RIVER JUST NORTH OF NOEL...
AND HIGHWAY 76...3 MILES WEST OF ANDERSON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9462 3676 9462 3675 9358 3650 9359
$$
FRYE2 follow-up statements
197
WGUS53 KSGF 071952
FFWSGF
MOC009-119-080500-
/O.EXT.KSGF.FF.W.0066.000000T0000Z-160808T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHERN BARRY COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL MIDNIGHT CDT MONDAY
* AT 251 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN ONE AND TWO INCHES OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
BIG SUGAR CREEK STATE PARK... ROARING RIVER STATE PARK...
CASSVILLE... ANDERSON...
NOEL... DODGE...
SHELL KNOB... GOODMAN...
SOUTH WEST CITY... SELIGMAN...
PINEVILLE... EXETER...
BUTTERFIELD... WASHBURN...
LANAGAN... GOLDEN...
EMERALD BEACH... EAGLE ROCK...
CAYUGA... CHAIN-O-LAKES...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE DD AT THE ELK RIVER JUST NORTH OF NOEL...
AND HIGHWAY 76...3 MILES WEST OF ANDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3650 9462 3676 9462 3675 9358 3650 9359
$$
HATCH903 WGUS73 KSGF 072359 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 659 PM CDT SUN AUG 7 2016 MOC009-119-080008- /O.CAN.KSGF.FF.W.0066.000000T0000Z-160808T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDONALD MO-BARRY MO- 659 PM CDT SUN AUG 7 2016 ...THE FLASH FLOOD WARNING FOR MCDONALD AND SOUTHERN BARRY COUNTIES IS CANCELLED... CALLS TO COUNTY LAW ENFORCEMENT AND DISPATCH IN THE WARNING AREA INDICATE NO ONGOING SERIOUS IMPACTS DUE TO FLOODING. THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. LAT...LON 3650 9462 3676 9462 3675 9358 3650 9359 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:27 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 7, 6:27 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 627 AM CDT SUN AUG 7 2016 ...12z Aviation Update... .SHORT TERM...(Today through Monday) Issued at 320 AM CDT Sun Aug 7 2016 Slowly advancing MCS approaching central KS at 07z to be the main forecast challenge this morning. Followed a mix of the HRR and ARW which brings activity into western portions of the forecast area toward 12z. From there confidence is modest in both how far east the MCS will reach as well as redevelopment this afternoon. Have cut model POP consensus a bit...but kept chances between I-49 and Highway 65 this afternoon. TSRA chances and cloud cover to make temps a challenge today...though most areas will be a bit warmer than yesterday. Looking ahead to tonight...like the more southern GFS depiction which follows the general model consensus in developing next MCS over KS in the vicinity of I-35 were MUCAPE approaches 2500 joules and 850 mb moisture transport is enhanced by 30-40 knot low level jet. 800-700 QVector convergence would suggest activity to translate into SW MO toward 12z Monday though 850 MB jet veers westerly reducing confidence in the moderate to heavy QPF depicted by GFS. Confidence is further reduced by NAM/ECMWF maintaining a more northern track which would keep POPS/QPF low. Of concern is that activity will be able to tap a moisture rich environment with PWs exceeding 2 inches. Track of remnant outflow boundary and interaction with northward moving warm front on Monday to keep POPs possible despite subsidence behind wave triggering the MCS. .LONG TERM...(Monday night through Saturday) Issued at 320 AM CDT Sun Aug 7 2016 Subtle waves riding the northern stream will lead to additional MCS development that favors nocturnal development into Tuesday before the upper ridge shifts eastward. TSRA chances at that point will temporarily diminish midweek without an identifiable focusing mechanism...before a long wave trough becomes the dominant weather feature late in the work week into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 627 AM CDT Sun Aug 7 2016 VFR conditions to start off the morning for JLN and SGF terminals, however, BBG has seen limited visibility as fog developed earlier this morning. Think the fog will gradually dissipate over the next hour or two upon sunrise. Terminals will experience rain/storms periodically through the afternoon respectively. Ceilings and visibilities will likely drop into the IFR range from time to time with any heavier rainfall that occurs. Think there will be a break in the activity later this afternoon and evening before possibly more showers and storms develop toward the end of this TAF cycle. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Frye
Hazardous weather outlook, Aug 7, 4:24 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 424 AM CDT SUN AUG 7 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 424 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL MOVE EASTWARD INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. THE MAIN THREAT WILL BE LIGHTNING...THOUGH THERE IS A LIMITED THREAT FOR HEAVY DOWNPOURS TO LEAD TO FLOODING IN FLOOD PRONE AREAS AS WELL AS DAMAGING WINDS WITH THE STRONGEST STORMS. THIS ACTIVITY WILL DECREASE IN COVERAGE THIS MORNING...WITH ISOLATED NON SEVERE STORMS REDEVELOPING THIS AFTERNOON. ANOTHER CLUSTER OF THUNDERSTORMS WILL DEVELOP TONIGHT OVER KANSAS AND TRACK EASTWARD INTO MISSOURI. IN ADDITION TO LIGHTNING...THE POTENTIAL FOR ISOLATED FLOODING WILL ALSO EXIST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AND AGAIN FRIDAY INTO SATURDAY. TEMPERATURES WILL ONCE AGAIN IMPACT THE REGION THIS WEEK...WITH HIGHEST HEAT INDICES CLIMBING ABOVE 100 OVER WESTERN MISSOURI TUESDAY...AND 100 TO 105 WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:02 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.